MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date (b)(6) 2021 was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure.The exact procedure date is unknown.During the procedure, an initial cut of the papilla was made.The activation of the cutting wire was stopped as the device was being repositioned in preparation for the second cut; however, it was noticed that the cutting wire broke at this time.No part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date (b)(6)2021 was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned truetome jag 44 was analyzed, and a visual evaluation noted that the cutting wire was broken.The working length was also cut.The returned working length and cutting wire were incomplete as the separated sections were not returned.The returned parts of the device were observed under magnification and the the end of the cut section in the working length showed signs of a mechanical cut using a sharp tool.Additionally, the cutting wire was blackened.The dimensional and functional evaluation were not performed due to the condition of the device.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been caused most likely due to a peak of voltage rating or if the device was not in contact with the tissue when it was energized.Additionally, the working length was found mechanically cut, which indicates that the device was not correctly manipulated.These conditions could have been generated during manipulation of the device, due to the interaction with the endoscope and/or with other devices.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
TRUETOME JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11816085
Report Number3005099803-2021-02046
Device Sequence Number3767455
Product Code KNS
UDI-Device Identifier08714729858683
UDI-Public08714729858683
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberM00583140
Device Catalogue Number8314
Device Lot Number0026272940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer07/05/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1